[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.129.82. Please contact the publisher to request reinstatement.
Article
April 1983

Acetaminophen Poisoning in Infancy

Author Affiliations

From the Department of Pediatrics, Vanderbilt Medical Center, Nashville, Tenn (Drs Greene and Ghishan). Dr Craft is in private practice in Nashville.

Am J Dis Child. 1983;137(4):386-387. doi:10.1001/archpedi.1983.02140300064018
Abstract

• Acetaminophen is widely used in children of all ages, and overdosage from this medication is common. Although severe hepatotoxicity from overdosage occurs in adults, acetaminophen seems to have a wide margin of safety in younger children. This has been ascribed to altered pharmacokinetics in this age group. We report two cases in which severe acetaminopheninduced hepatotoxicity occurred in two infants. Neither infant reportedly received potentially toxic dosages, by history, but toxic drug levels were present in both.

(Am J Dis Child 1983;137:386-387)

×